Alert archive / South Carolina / Lake Wind Advisories in 2011
Lake Wind Advisory 32, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Nov 17, 2011, 10:17 AM EST for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Nov 17, 2011, 2:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2011, 10:17 AM EST (15:17 UTC)
- In effect from
- Nov 17, 2011, 2:00 PM EST
- Expired
- Nov 17, 2011, 10:17 PM EST
- In force
- 8 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 3.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 712 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
685 WWUS72 KCAE 171517 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1017 AM EST THU NOV 17 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 180030- /O.NEW.KCAE.LW.Y.0032.111117T1900Z-111118T1000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1017 AM EST THU NOV 17 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EST FRIDAY. * LOCATIONS...ACROSS THE SC MIDLANDS AND THE GA CENTRAL SAVANNAH RIVER AREA. * HAZARDS...STRONG WINDS ON AREA LAKES. * TIMING...2 PM THIS AFTERNOON THROUGH 5 AM FRIDAY MORNING. * WINDS...NORTH 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * IMPACTS...STRONG WINDS MAY CAPSIZE SMALL BOATS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
510 WWUS72 KCAE 180317 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1017 PM EST THU NOV 17 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 180430- /O.CAN.KCAE.LW.Y.0032.000000T0000Z-111118T1000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1017 PM EST THU NOV 17 2011 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 17, 6:29 AM EST, 3 hours 48 minutes earlier.
Area forecast discussion, Nov 17, 6:29 AM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 629 AM EST THU NOV 17 2011 .SYNOPSIS... THE COLD FRONT WILL MOVE EAST OF THE FORECAST AREA EARLY THIS MORNING. DRYING WILL OCCUR BEHIND THE FRONT. THE DRY WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH HIGH PRESSURE IN CONTROL. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE COLD FRONT WILL MOVE EAST OF THE FORECAST AREA EARLY THIS MORNING. LINGERING MOISTURE...CONVERGENCE ALONG THE FRONT...AND LIFT ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THE H25 JET SUPPORTS SHOWERS...MAINLY IN THE NORTH PART THIS MORNING. BASED ON THE NAM EXPECT CLOUDY SKIES THIS MORNING WILL BECOME MOSTLY SUNNY THIS AFTERNOON WITH DRYING BEHIND THE FRONT AND DOWNSLOPE FLOW BECOMING DOMINATE. IT WILL BE BREEZY THIS AFTERNOON WITH WINDS CLOSE TO LAKE WIND ADVISORY CRITERIA. WE WILL GET OFF TO A WARM START SO USED THE WARMER TEMPERATURE GUIDANCE TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... EXPANSIVE HIGH PRESSURE WILL BUILD INTO THE AREA OVERNIGHT IN THE WAKE OF THE COLD FRONTAL PASSAGE. COLD ADVECTION TO TAKE PLACE AND DROP TEMPERATURES WELL INTO THE 30S TONIGHT UNDER CLEAR SKIES. PRECIPITABLE WATER VALUES DROP TO NEAR A TENTH OF AN INCH BY DAWN FRIDAY. THIS VERY DRY AIR MASS COMBINED WITH COOL 850MB TEMPERATURES WILL YIELD MAX TEMPERATURES IN THE 50S ON FRIDAY...FOLLOWED BY FRIDAY NIGHT LOWS IN THE UPPER 20S TO LOWER 30S UNDER STRONG RADIATIONAL COOLING CONDITIONS. BY SATURDAY THE AIR MASS BEGINS TO MODIFY AND SURFACE HIGH PRESSURE SHIFTS OFF THE COAST ALLOWING FOR A RETURN SOUTHERLY FLOW. UPPER HEIGHTS WILL ALSO BE RISING IN RESPONSE TO TROUGHING UPSTREAM OVER THE WESTERN PART OF THE COUNTRY. MAX TEMPERATURES SHOULD RISE BACK INTO THE 60S UNDER MOSTLY SUNNY SKIES. LOW LEVEL FLOW OFF THE ATLANTIC SHOULD INCREASE THE MOISTURE IN THE LOWER LEVELS SATURDAY NIGHT...POSSIBLY RESULTING IN SOME PRE-DAWN STRATUS WHICH WILL LIMIT THE AMOUNT OF COOLING AND THEREFORE EXPECT WARMER MIN TEMPERATURES SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... LITTLE CHANGE FOR THE LONG TERM AS TEMPERATURES WILL RETURN TO THE 70S BY SUNDAY AS UPPER HEIGHTS RISE AND SOUTHERLY FLOW AROUND THE SURFACE HIGH BRINGS WARMER AIR NORTHWARD. WARMER TEMPERATURES WILL CONTINUE INTO EARLY NEXT WEEK. ANOTHER COLD FRONT APPROACHES BY MIDWEEK BUT THERE CONTINUES TO BE UNCERTAINTIES WITH HOW THE UPPER FLOW PATTERN WILL DEVELOP. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... LINGERING LOW-LEVEL MOISTURE AND CONVERGENCE ASSOCIATED WITH THE COLD FRONT WILL SUPPORT MVFR OR IFR CEILINGS EARLY THIS MORNING. LATER THIS MORNING BEHIND THE FRONT DRYING AND DOWNSLOPE FLOW WILL BECOME DOMINATE. USED THE GFS LAMP FOR THE TIMING OF IMPROVEMENT. EXPECT VFR CONDITIONS THIS AFTERNOON. IT WILL BE BREEZY THIS AFTERNOON. THE NAM TIME-HEIGHT DISPLAYS INDICATE GUSTS AROUND 22 KNOTS. WINDS WILL DIMINISH THIS EVENING BECAUSE OF LESS MIXING. DO NOT EXPECT FOG TONIGHT BECAUSE OF THE DRY AIR MASS. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Nov 17, 3:55 AM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 355 AM EST THU NOV 17 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-180900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 355 AM EST THU NOV 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.